Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
176 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Nexium cause thrush?

i take ?Nexiun. 40 mg daily. I have hard time swallowing pills so I cracked the tablets for the first 12 days. I swallow them whole now. But I now have thrush. could it be caused by crushing the nexium tablets or can it be caused by just taking the nexium by swallowing too.
Tue, 14 Jul 2015
Report Abuse
Pediatrician 's  Response
Thrush is usually caused by Candida albicans, viruses or bacteria. I suggest:
- Wash your mouth with soda water, Chlorhexidine.
- Apply Pantosal or resolve Fluconazole 1 tablet daily for 5 days.
- Take each dose of with a full glass (8 ounces) of water.
- Nexium should be taken at least one hour before a meal.
- Do not crush or chew a delayed-release capsule.
- However to make swallowing easier, you may open the Nexium capsule and sprinkle the medicine into a spoonful of pudding or applesauce.
- Swallow right away without chewing.
Hope this answers your question. If you have additional questions or follow up questions then please do not hesitate in writing to us. I will be happy to answer your questions.

Wishing you good health.
I find this answer helpful
General & Family Physician Dr. Muhammad Hanif's  Response
Dr. Hanif warmly Welcomes you!

Thanks for consulting at my virtual clinic. I have carefully worked through your case, and I can realize your health worries. Being your physician, I assure you not to worry as I will take care all of your medical concerns.
 
Swallowing the tablet as a whole doesn't cause any problems like this. But as you took crushed tablet, that may cause problems with throat like inflammation and difficulty swallowing.


Gargles with mouthwash whichever suits you, is the best remedy. Take Fexofenadine for better relief.


Hope I answered all of your health concerns . If you have further questions in future, feel free to contact me anytime. In the start of your question write my name, and I will get back to you in no time. If satisfied, please click you found it helpful.

Have a wonderful time ahead.
 

Best Regards!

DR. MUHAMMAD M. HANIF

USA
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I took Doxicyline (spelling?) in July after an infection from surgery on my foot, then in August I took about two weeks of Cipro for chronic...